U.S. doctors online nowAsk doctors free
CA
A 37-year-old male asked:

Is taking 6000 mg daily keppra (levetiracetam) a lot ?

2 doctor answers3 doctors weighed in
Dr. Ilene Ruhoy
Neurology 22 years experience
Yes.: That is a very high dose of Keppra (levetiracetam). Fortunately, Keppra (levetiracetam) is a fairly safe and well tolerated medication but could produce behavioral and mood side effects. I would speak to your prescribing physician about a lower dose or an alternative medication. Increasing doses of Keppra (levetiracetam) usually does not provide further benefit.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Bennett Machanic
Neurology 53 years experience
Rather high dose: Information provided is insufficient for comprehensive answer, but the dosage described is by far the highest I have ever encountered. Is there are good rationale for this?
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

A 58-year-old female asked:

My keppra (levetiracetam) level is 78 is that dangerous I am taking 4000 mg daily.

1 doctor answer1 doctor weighed in
Dr. Milton Alvis, jr
Preventive Medicine 42 years experience
Tx range 5-30 µg/mL: Per aruplab.Com, the proposed range is well below 78, assuming you are referring to this same scale. Notice the word "proposed". Why? Because no one really knows & the issue is always the fantastic complexity of individual response; also the reason your primary doctor (like it or not, good at it or not) is yourself. Other people are focusing on their perspective & guessing, perhaps better educated.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 37-year-old member asked:
Side effects from taking keppra (levetiracetam) for seizures?
1 doctor answer2 doctors weighed in
A 72-year-old male asked:
Should I drive if I'm taking Keppra (levetiracetam)?
1 doctor answer2 doctors weighed in
A 38-year-old female asked:
I feel my head is cold is that what you call light head?Im taking keppra (levetiracetam)?Is it okay?
1 doctor answer2 doctors weighed in
A 35-year-old member asked:
I want to stop taking Dilantin and keppra (levetiracetam) for seizures. Is this possible?
1 doctor answer1 doctor weighed in
Last updated May 25, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.